Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 39, NWS Tallahassee, FL

March 27, 2011Grady County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 27, 2011, 6:31 PM EDT for Grady County, Thomas County, Georgia. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 6:31 PM EDT (22:31 UTC)
Expired
Mar 27, 2011, 7:15 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 6:40 PM EDTHAIL 1Cairo, GA
Mar 27, 6:47 PM EDTHAIL 1.75Cairo, GA
Mar 27, 7:10 PM EDTHAIL 1Thomasville, GA
Mar 27, 7:15 PM EDTHAIL 1Thomasville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:27 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS52 KTAE 272231
SVRTAE
GAC131-275-272315-
/O.NEW.KTAE.SV.W.0039.110327T2231Z-110327T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
  GRADY COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 715 PM EDT

* AT 625 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  WHIGHAM...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CAIRO...OCHLOCKNEE...THOMASVILLE AND COOLIDGE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3067 8386 3084 8438 3106 8438 3108 8437
      3108 8433 3102 8381
TIME...MOT...LOC 2230Z 288DEG 34KT 3092 8432

$$

38-GODSEY
2 follow-up statements
631 
WWUS52 KTAE 272249
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 PM EDT SUN MAR 27 2011

GAC131-275-272315-
/O.CON.KTAE.SV.W.0039.000000T0000Z-110327T2315Z/
THOMAS GA-GRADY GA-
649 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN GRADY AND THOMAS COUNTIES...

AT 642 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR CAIRO...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE 
PARK...OCHLOCKNEE...THOMASVILLE...AN COOLIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL OF QUARTER SIZE HAS BEEN REPORTED IN CAIRO WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
SUNDAY EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND 
SOUTHWESTERN GEORGIA.

&&

LAT...LON 3107 8421 3102 8381 3067 8386 3081 8427
TIME...MOT...LOC 2248Z 288DEG 34KT 3087 8413

$$

38-GODSEY
582 
WWUS52 KTAE 272304
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EDT SUN MAR 27 2011

GAC131-272313-
/O.CAN.KTAE.SV.W.0039.000000T0000Z-110327T2315Z/
GRADY GA-
704 PM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRADY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO THOMAS 
COUNTY...THUS THE WARNING HAS BEEN CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND
SOUTHWESTERN GEORGIA.

LAT...LON 3067 8386 3075 8408 3092 8408 3100 8405
      3098 8382
TIME...MOT...LOC 2303Z 288DEG 34KT 3083 8398

$$

GAC275-272315-
/O.CON.KTAE.SV.W.0039.000000T0000Z-110327T2315Z/
THOMAS GA-
704 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR THOMAS COUNTY...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR THOMASVILLE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MERRILLVILLE...DILLON...AND THOMASVILLE MUNICIPAL A/P

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL IN GRADY COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
SUNDAY EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND 
SOUTHWESTERN GEORGIA.

&&

LAT...LON 3067 8386 3075 8408 3092 8408 3100 8405
      3098 8382
TIME...MOT...LOC 2303Z 288DEG 34KT 3083 8398

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:37 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 27, 3:37 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SUN MAR 27 2011

.SYNOPSIS...
THE 19 UTC REGIONAL SURFACE ANALYSIS SHOWED A COLD FRONT...PROBABLY
MIXED WITH OUTFLOW FROM EARLIER THUNDERSTORMS...ROUGHLY FROM
SAVANNAH GA...THROUGH TROY AL...AND WESTWARD TO THE TEXAS COAST.
SCATTERED THUNDERSTORMS...SEVERAL OF THEM SEVERE AT TIMES...HAVE BEEN
DEVELOPING ALONG THE FRONT AS IT MOVES SLOWLY SOUTH. LOCAL RADARS
WERE LIT UP WITH CELLS SHOWING VERY HIGH REFLECTIVITY VALUES ABOVE THE
FREEZING LEVEL...INDICATIVE OF LARGE HAIL. LIKE YESTERDAY
AFTERNOON...WE HAVE RECEIVED SEVERAL REPORTS OF GOLF BALL SIZED
HAIL...WHICH IS RARE FOR THIS PART OF THE COUNTRY. THE ONE BIT OF
GOOD NEWS IS THAT THE LATEST VAD WIND PROFILER DATA AND RUC
FORECASTS SHOW 0-6 KM VERTICAL WIND SHEAR VALUES AROUND
40 KT...WHICH IS A BIT LOWER THAN THE 50 KT VALUES OBSERVED
YESTERDAY. THE 0-1 KM VERTICAL SHEAR VALUES WERE GENERALLY AROUND
15 KT. THUS WE HAVE NOT SEEN AS STRONG OF ROTATION AS WAS OBSERVED
SATURDAY...AND WE EXPECT LARGE HAIL TO BE THE MAIN THREAT...WITH
MARGINALLY SEVERE WIND GUSTS AND OR A BRIEF TORNADO LESS LIKELY.

&&

.SHORT TERM...
(TONIGHT THROUGH WEDNESDAY) SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVERNIGHT...BUT THE RISK OF SEVERE STORMS WILL
PROBABLY DIMINISH SHORTLY AFTER SUNSET. THE AFOREMENTIONED COLD
FRONT WILL MOVE SLOWLY SOUTH THROUGH OUR FORECAST AREA
MONDAY...THEN STALL TO OUR SOUTH MONDAY NIGHT AND TUESDAY.
ALTHOUGH THE FRONT WILL BE WEAKENING MONDAY...THERE MAY STILL BE
ENOUGH VERTICAL WIND SHEAR...FORCING...AND SBCAPE TO SUPPORT
ISOLATED SEVERE STORMS MONDAY AFTERNOON...MAINLY IN FL. THE MAIN
THREAT WOULD BE LARGE HAIL...THOUGH PERHAPS NOT AS LARGE AS TODAY
OR SATURDAY. THE OVERALL WEATHER PATTERN WILL BE RATHER COMPLEX
THROUGH WEDNESDAY AS A SERIES OF SUBTLE UPPER LEVEL DISTURBANCES
INTERACT WITH THE STATIONARY FRONT ACROSS THE GULF COAST. RAIN
CHANCES WILL OSCILLATE BACK AND FORTH WITH EACH PASSING DISTURBANCE.
ON WEDNESDAY A MORE SUBSTANTIAL UPPER LEVEL TROUGH (AND ASSOCIATED
COLD FRONT) WILL APPROACH FROM THE WEST...BRINGING A GOOD CHANCE
OF RAIN TO THE WHOLE REGION.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT SUNDAY) AT LEAST VERY LITTLE HAS
CHANGED DURING THE PAST FEW MODEL CYCLES BETWEEN THE GFS AND ECMWF
FOR THE WED INTO THU TIME FRAME...AS THEY REMAIN IN REASONABLE
AGREEMENT WITH AN AMPLIFYING UPPER LEVEL PATTERN. THIS SHORTWAVE
MAY PRODUCE A POTENTIALLY STRONG SFC REFLECTION AND LIKELY ANOTHER
ROUND OR 2 OF MORE WIDESPREAD RAINFALL ACROSS THE CWA (IN ADDITION
TO AT LEAST SOME WINDOW OF OPPORTUNITY FOR MORE STRONG TO SEVERE
THUNDERSTORMS). THEREAFTER...THE 00 UTC GFS AND THE OLDER 12 UTC
ECMWF SOLUTIONS ALMOST COMPLETELY DIVERGE...AS THE GFS IS NOW
AMPLIFYING THE UPPER LEVEL PATTERN AT AN EXTREME LEVEL...WHICH
EVENTUALLY CUTS OFF AN UPPER LOW OVER TX LATER ON THU...BEFORE
DROPPING IT INTO THE NORTH CENTRAL GULF OF MEXICO ON FRIDAY...THEN
FINALLY TAKING ITS SFC REFLECTION RIGHT OVER THE CWA ON FRIDAY
NIGHT AND SATURDAY. THIS SOLUTION WOULD KEEP A VERY WET WEATHER
PATTERN ACROSS THE REGION INTO SATURDAY MORNING...BEFORE
CONDITIONS FINALLY CLEAR OUT FOR THE REST OF THE WEEKEND. THE
ECMWF...ON THE OTHER HAND...BRINGS A SMALL BUT HIGHLY AMPLIFIED
TROF THROUGH THE SOUTHEAST U.S. BY THE END OF THE DAY ON
THURSDAY...WITH MUCH DRIER CONDITIONS AND NEAR OR SLIGHTLY BELOW
SEASONABLE TEMPERATURES DOMINATING FRIDAY THROUGH SUNDAY...WITH
JUST A DRY COLD FRONTAL PASSAGE FRIDAY NIGHT AND SATURDAY...AS THE
UPPER LEVEL TROF HOLDS IN THROUGH THE BEGINNING OF THE WEEKEND.
AFTER SEEING THE NEW 00 UTC RUN OF THE ECMWF (WHICH IS VERY
SIMILAR TO ITS PRIOR RUN) AND COORDINATING WITH HPC (WHO MENTIONED
THAT THE GFS'S GULF LOW SOLUTION WOULD BE A 3 TO 5 STANDARD
DEVIATION ANOMALY (OR EXTREMELY RARE) FOR THIS TIME OF YEAR)...THE
DECISION HAS BECOME MUCH MORE CLEAR...AND WILL THEREFORE HEAVILY
FAVOR THE NEW EURO FROM THURSDAY NIGHT ONWARD.

&&

.AVIATION...
VERY MOIST UNSTABLE AIR COVERS THE TRI-STATE AREA... AS A
WEAKENING COLD FRONT ACROSS CENTRAL ALABAMA AND GEORGIA CONTINUES
TO PUSH SLOWLY SOUTHWARD. THE COMBINATION OF THE APPROACHING
FRONT...UNSTABLE ATMOSPHERE...AND A SERIES OF UPPER LEVEL
DISTURBANCES MOVING RAPIDLY EASTWARD...IS PRODUCING RAPIDLY
INCREASING SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. SOME
STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND LARGE
HAIL...ESPECIALLY ACROSS ALABAMA AND GEORGIA. CONDITIONS WILL BE
MVFR TO LOCAL IFR IN THE VICINITY OF THE THUNDERSTORMS...WHICH
WILL CONTINUE TO DEVELOP INTO THE NIGHTTIME HOURS. SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIMINISH LATER TONIGHT...THEN EXPECT
A REPEAT WIDESPREAD MVFR CONDITIONS AGAIN AFTER MIDNIGHT DUE TO
FOG AND LOW CEILINGS...WITH AREAS OF IFR CONDITIONS...ESPECIALLY
IN AREAS THAT RECEIVE SIGNIFICANT RAINFALL. MVFR CONDITIONS ARE
EXPECTED TO PERSIST IN MOST AREAS THROUGH THE MORNING HOURS ON
MONDAY.

&&

.MARINE...
A RATHER UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MUCH OF
THIS WORK WEEK. A SLOW MOVING COLD FRONT WILL MOVE SOUTH ACROSS
SOUTH GEORGIA AND INTO THE FLORIDA PANHANDLE TONIGHT AND MONDAY.
THIS FRONT WILL STALL ACROSS THE NORTHERN GULF OF MEXICO MONDAY
NIGHT AND TUESDAY...THEN LIFT NORTHWARD TUESDAY NIGHT AND
WEDNESDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER TEXAS. THIS LOW
PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT WILL MOVE THROUGH THE
MARINE AREA THURSDAY.

&&

.FIRE WEATHER...
EXPECT NO FIRE WEATHER CONCERNS THROUGH MOST OF THE COMING
WEEK...DUE TO AMPLE LOW LEVEL MOISTURE...AND A SERIES OF
DISTURBANCES WHICH WILL CONTINUE TO PRODUCE SOME WETTING RAINS
ACROSS MUCH OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   62  83  60  76  62 /  40  60  30  30  30
PANAMA CITY   65  77  62  73  65 /  40  50  20  30  40
DOTHAN        63  80  55  72  61 /  40  40  20  30  40
ALBANY        59  74  52  68  59 /  50  50  20  30  40
VALDOSTA      62  81  55  73  62 /  40  60  30  30  30
CROSS CITY    63  80  62  79  62 /  50  70  40  30  30
APALACHICOLA  67  78  64  74  66 /  40  60  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

LONG TERM...GOULD
AVIATION/FIRE WX...DUVAL
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Mar 27, 11:26 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM EDT SUN MAR 27 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-281530-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1126 AM EDT SUN MAR 27 2011 /1026 AM CDT SUN MAR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS WITH LARGE HAIL POSSIBLE TODAY...

AN APPROACHING COLD FRONT TO THE NORTH AND WEST WILL BRING A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AS WAS THE
CASE ON SATURDAY...STRONG WINDS ALOFT...AMPLE MOISTURE...AND
DAYTIME HEATING WILL HELP SOME OF THESE STORMS BECOME
SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. SOME OF THE HAIL
COULD BE UNUSUALLY LARGE. WE RECEIVED REPORTS OF GOLF BALL SIZED
HAIL SATURDAY...AND SIMILAR SIZED HAIL WILL BE POSSIBLE AGAIN THIS
AFTERNOON. DAMAGING WIND GUSTS ARE ALSO POSSIBLE. CONDITIONS DO
NOT APPEAR FAVORABLE FOR A MAJOR TORNADO OUTBREAK...BUT A BRIEF
TORNADO OR TWO CAN NOT BE RULED OUT. THE OVERALL SEVERE WEATHER
THREAT IS EXPECTED TO DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE COLD FRONT IS EXPECTED TO STALL IN OUR VICINITY ON MONDAY
WITH SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE
STRONG TO SEVERE...MAINLY IN FLORIDA. THIS RAIN WILL PERHAPS
HERALD THE BEST CHANCE FOR SOME DROUGHT RELIEF ACROSS THE FLORIDA
BIG BEND AND PANHANDLE AND SOUTHERN SECTIONS OF SOUTH CENTRAL
GEORGIA...WHERE ONGOING WILDFIRES HAVE BECOME HAZARDOUS DUE TO THE
ONGOING DROUGHT AND VERY WARM AND DRY WEATHER SINCE THE IDES OF
MARCH.

IN FACT...MORE UNSETTLED WEATHER COULD BE IN STORE FOR THE REGION
BY WEDNESDAY AND THURSDAY OF NEXT WEEK...AFTER JUST ONE DAY OF DRY
CONDITIONS. RAIN WILL DECREASE AGAIN FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. IT IS UNLIKELY THAT AMATEUR
RADIO SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE ASKED TO
MONITOR THE SITUATION CLOSELY FOR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER/BLOCK

In the hours before

Local storm report, Mar 27, 5:26 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             PINEY GROVE             31.17N 86.05W
03/27/2011  E2.75 INCH       GENEVA             AL   LAW ENFORCEMENT

&&

DONAL.HARRIGAN
Local storm report, Mar 27, 5:31 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     2 SW GRIMES             31.28N 85.47W
03/27/2011                   HOUSTON            AL   EMERGENCY MNGR

            POWER POLES DOWN ACROSS ROADWAYS.

&&

DONAL.HARRIGAN
Local storm report, Mar 27, 5:42 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             JAKIN                   31.09N 84.98W
03/27/2011  E1.25 INCH       EARLY              GA   PUBLIC

&&

DONAL.HARRIGAN
Local storm report, Mar 27, 5:58 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             3 NW CAIRO              30.91N 84.24W
03/27/2011  E1.75 INCH       GRADY              GA   PUBLIC

&&

DONAL.HARRIGAN
Local storm report, Mar 27, 6:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 S ELDORENDO           31.03N 84.65W
03/27/2011  E0.88 INCH       DECATUR            GA   AMATEUR RADIO

&&

DONAL.HARRIGAN
Local storm report, Mar 27, 6:02 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             1 SW ELDORENDO          31.03N 84.66W
03/27/2011  E1.00 INCH       DECATUR            GA   AMATEUR RADIO

&&

DONAL.HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:08 PM EDTTornado WarningTAELee22 min
Mar 27, 1:45 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas45 min
Mar 27, 2:13 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier47 min
Mar 27, 2:30 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph45 min
Mar 27, 2:31 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Early, Miller44 min
Mar 27, 3:13 PM EDTSevere Thunderstorm WarningTAEEarly, Miller47 min
Mar 27, 3:18 PM EDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes42 min
Mar 27, 3:56 PM EDTSevere Thunderstorm WarningTAEBaker, Early, Miller, Mitchell50 min
Mar 27, 3:58 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes32 min
Mar 27, 4:03 PM EDTTornado WarningTAEBaker, Miller, Mitchell27 min
Mar 27, 4:05 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lowndes40 min
Mar 27, 5:07 PM EDTSpecial Weather StatementTAEBaker, Decatur, Early, Miller, Seminole53 min
Mar 27, 5:17 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole43 min
Mar 27, 5:45 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell45 min
Mar 27, 6:00 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole14 min
Mar 27, 6:39 PM EDTSpecial Weather StatementTAEBrooks, Lanier, Lowndes51 min
Mar 27, 6:49 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lowndes41 min
Mar 27, 7:15 PM EDTSevere Thunderstorm WarningTAEBrooks, Thomas30 min
Mar 27, 7:17 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Lanier, Lowndes43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.